Can medication for depression ruin one's teeth?

@dya80dya (15366)
Romania
May 12, 2019 1:34pm CST
My dentist told me that medication for depression ruined my teeth. I know that many people have depression and they take medication for it. But I don't know anyone who loses teeth because of medication. What is your opinion about that? Can medication for depression and anxiety ruin all teeth? Or maybe stress is ruining teeth? If you take medication for depression, have you noticed problems with your teeth?
11 people like this
11 responses
@Porcospino (25216)
• Denmark
12 May
When I found a new dentist, she asked me if I took any kind of medication: I told her that I take antidepressants and her response was: "Oh no, that is not good. I have seen other patients who took the same type of medication and it affected their teeth. I am not happy that you take that medication" Antidepressants can affect your teeth. It doesn't always happen, but it happens in some cases. I think it also depends on the type antidepressants, some are worse than others. My psychiatrist recommended that I get my teeth checked every 3 months instead of every 6 months.
3 people like this
@dya80dya (15366)
• Romania
16 May
And did you have any kind of problems with your teeth?
1 person likes this
@Porcospino (25216)
• Denmark
17 May
@dya80dya Yes, I had some problems. Not anything really serious, I didn't lose any teeth, but I had more cavities than before.
1 person likes this
@dya80dya (15366)
• Romania
18 May
@Porcospino And did you take antidepressants for a long time? I am glad that you didn't lose any teeth. Did you have dry mouth because of antidepressants? Or did you eat more sweets than usual when you had more cavities?
1 person likes this
@just4him (156599)
• Green Bay, Wisconsin
12 May
I have no opinion on it. I don't suffer depression.
3 people like this
@dya80dya (15366)
• Romania
12 May
You are lucky. I hope you will never have this illness.
1 person likes this
@just4him (156599)
• Green Bay, Wisconsin
12 May
@dya80dya Thank you.
@andriaperry (79954)
• Anniston, Alabama
12 May
Nor do I.
1 person likes this
@andriaperry (79954)
• Anniston, Alabama
12 May
No, I don`t believe that because I know many people who takes these medications and have good teeth. Having bad teeth is usually from gum disease, lack of brushing several times a day and lack of flossing teeth or a lack of vitamins like calcium and D3.
3 people like this
@dya80dya (15366)
• Romania
12 May
I agree with you, it's more than likely that diet can ruin people's teeth. I had a poor diet.
1 person likes this
@Corbin5 (145136)
• United States
12 May
Some medications cause dry mouth, and dry mouth can cause tooth decay.
2 people like this
@dya80dya (15366)
• Romania
16 May
But I didn't have dry mouth.
1 person likes this
@Lolaze (4143)
• St. Louis, Missouri
12 May
I hasn’t happened to me. I’ve taken Effexor for quite awhile now.
2 people like this
@dya80dya (15366)
• Romania
16 May
This is good to know. I am not sure if medication has this effect.
• Wheat Ridge, Colorado
22 May
I have read that it can destroy a lot of things.
1 person likes this
@dya80dya (15366)
• Romania
23 May
I hope medication didn't do this. I lost almost all teeth.
@Mulidi (1652)
• Cruz Bay, Virgin Islands (U.S.)
12 May
It's first time to hear that but I saw some people taking that medication but their teeth are ok
1 person likes this
@CarolDM (28351)
• United States
12 May
Never heard of that happening. Ask the doctor that prescribed the meds.
@dya80dya (15366)
• Romania
12 May
I will ask, but I guess that they don't know how these meds work.
1 person likes this
@CarolDM (28351)
• United States
12 May
@dya80dya If a doctor prescribed it, and if he doesn't know, you need another doctor. They are suppose to know what they are giving you and what side effects are.
1 person likes this
@Sreekala (31641)
• India
13 May
I have no idea about this. If your dentist told then it will be right.
@amadeo (95178)
• United States
12 May
not sure I do not have an answer for t his
@marguicha (119695)
• Chile
12 May
I don´t think so.